It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-23-2008, 04:40 PM   #1
Senior Member
(female)
 
Join Date: Jul 2007
Location: Pennsylvania
Posts: 120
Luv2Travel HB User
Could Armour cause anxiety/agitation?

I am on 60 mg of Armour first thing in the morning. About 1/2 hour later, I
take some other meds including Prozac (for anxiety) and Adreset (for adrenal support). Adreset has ginseng, rhodiola and cordyceps. I also drink some coffee, but it is only half caffeinated. About 1 to 3 hours after taking the Armour, I sometimes feel hyper and agitated and become impatient and irritable quickly. I also feel like my pulse is more rapid and I get out of breath more easily. The feelings then come and go throughout the day. I switched to Prozac from Zoloft about 3 weeks before I started the Armour. The first 3 weeks on Armour, I was achy and exhausted. Two months later, I'm not sure what's going on.

I'm wondering if the Armour is making me hyper or if the stimulating effects of Prozac are making me that way. Any thoughts anyone? In case it helps, here are my most recent labs:

TSH 0.16 (0.30 - 5.00 uIU/mL)
FT4 0.6 (0.6 - 1.6 ng/dL)
FT3 3.33 (2.30 - 4.20 pg/mL)
Reverse T3 251 (90 - 350 pg/mL)

Thanks much!

Last edited by Luv2Travel; 01-23-2008 at 06:04 PM. Reason: Corrected mistake.

 
Sponsors Lightbulb
   
Old 01-23-2008, 07:19 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2006
Location: Oak Ridge
Posts: 6,748
mkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB Usermkgbrook HB User
Re: Could Armour cause anxiety/agitation?

Your T4 concetrations are LOW! Have they thought about mixing synthroid with Armour? I can not say if it is Armour alone. Your T3 levels are optimal.. your T4 levels are bottom of the barrel. I hope you find the answer. Good luck.

MG
__________________
If we learn by our mistakes, I am working on one hell of an education.

 
Sponsors Lightbulb
   
Old 01-24-2008, 09:17 PM   #3
Senior Member
(female)
 
Join Date: Jul 2007
Location: Pennsylvania
Posts: 120
Luv2Travel HB User
Re: Could Armour cause anxiety/agitation?

Thanks, MG. My doc said she wants to optimize my T4, but she didn't say how. Maybe more T4 would help.

 
Old 01-26-2008, 07:45 PM   #4
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 609
Red Maple HB UserRed Maple HB User
Re: Could Armour cause anxiety/agitation?

Luv-I have had similar problems with Armour alone. I take a combination of armour and synthroid. I take 90mcg Armour and 50 mcg Synthroid. That works out to about 108 mcg of T4 and 13 mcg of T3.

Your FT4 levels are truly very low, and IMO you could sure use more T4. Again IMO only, but your FT3 level is about mid range when your FT4 is at the very bottom, indicating that you are off balance in your ratio's. Ratio's of FT's to each other could be very important to you. After several years and trial and error with my dosages, I found that ratios of T4 to T3 is very important to how I feel and the symptoms I experience. When I took Armour only without additional synthroid, I felt horrible--severe heart palps, anxiety, and generally quite ill. You will probably feel better if you work on getting both FT's in mid-range. It may be good for you to discuss adding more T4 in your thyroid meds dosage to achieve a more balanced ratio of T4/T3.

Best of luck and hope to see you around with great news that you're feeling terrific!

 
Old 01-26-2008, 08:01 PM   #5
Senior Veteran
(female)
 
Join Date: Sep 2004
Posts: 915
sue1234 HB User
Re: Could Armour cause anxiety/agitation?

Don't discount the Adreset out of the picture--it could be a contributor. I took Ginseng once and felt awful for 3 days, alot of anxiety/panic. I will never touch the stuff again.

 
Old 01-26-2008, 08:01 PM   #6
Senior Member
(female)
 
Join Date: Jul 2007
Location: Pennsylvania
Posts: 120
Luv2Travel HB User
Re: Could Armour cause anxiety/agitation?

Thanks for the input, Red! I have a follow-up with my doc soon and I think I will ask her about adding T4 to the Armour. With my hypoT, I have high reverse T3 and adrenal fatigue, so it confuses me trying to figure all of this out. I didn't take my Armour yesterday and only took 1/2 dose today because I couldn't stand feeling so uptight all day and feeling my heart beat too fast was scary, too. Thanks again!

 
Old 01-26-2008, 08:09 PM   #7
Senior Member
(female)
 
Join Date: Jul 2007
Location: Pennsylvania
Posts: 120
Luv2Travel HB User
Re: Could Armour cause anxiety/agitation?

Quote:
Originally Posted by sue1234 View Post
Don't discount the Adreset out of the picture--it could be a contributor. I took Ginseng once and felt awful for 3 days, alot of anxiety/panic. I will never touch the stuff again.
Thanks, Sue! I will ask my doc about that, too. I take the Adreset for adrenal support, but maybe it's acting as more of a stimulant. I have two teenage sons and I hate that they market energy drinks containing ginseng and other herbs to kids as it could have a bad effect on them like it did to you.

 
Old 01-26-2008, 09:19 PM   #8
Senior Veteran
(female)
 
Join Date: Nov 2006
Location: Acworth, GA USA
Posts: 617
Barbara_Ann HB UserBarbara_Ann HB User
Re: Could Armour cause anxiety/agitation?

I cannot do the anti-depressants. My doctor put me on celexa and within 3 weeks of taking it I became very agitated had high anxiety and was very confrontational with people that upset me. I mean veeeeeeeeeerry.

I tried zoloft to no avail also. I had to go off the anti-depressants. I just keep xanax handy in case of anxiety.

Last edited by Barbara_Ann; 01-26-2008 at 09:19 PM.

 
Old 01-27-2008, 12:22 PM   #9
Senior Member
(female)
 
Join Date: Jul 2007
Location: Pennsylvania
Posts: 120
Luv2Travel HB User
Re: Could Armour cause anxiety/agitation?

Quote:
Originally Posted by Barbara_Ann View Post
I cannot do the anti-depressants. My doctor put me on celexa and within 3 weeks of taking it I became very agitated had high anxiety and was very confrontational with people that upset me. I mean veeeeeeeeeerry.

I tried zoloft to no avail also. I had to go off the anti-depressants. I just keep xanax handy in case of anxiety.
Thanks, Barbara Ann. Zoloft had been working for a long time to calm my anxiety, but my dosage had to be pushed up pretty high and then it seemed to lose its effectiveness. I don't need anything for depression, but just the anxiety. It's weird that the pills that are meant to help can make things worse. I've been having the confrontational thing, too, but just recently with this period of increased agitation. I didn't take my full dose of Armour the last few days and I'm not so agitated, but I'm feeling sleepy. Someone on another board said that she gets periods of high anxiety and hyperness just before she crashes and goes into a phase of fatigue, so I guess time will tell. Thanks again!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Armour and agitation and anxiety? jansonlygirl Thyroid Disorders 4 05-26-2009 02:55 PM
armour thyroid do i need to take more than the synthroid or are they equilivant jeanette777 Thyroid Disorders 6 01-14-2009 01:27 PM
new here / bipolar + generalized anxiety? pterodactyl Bipolar Disorder 7 12-12-2008 07:12 AM
Anxiety and Armour DAVZAN Thyroid Disorders 13 12-11-2007 05:47 PM
Cytomel VS Armour pixiek Thyroid Disorders 21 10-19-2005 09:51 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:00 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!